Symplectic integrators for the numerical solution of the Schrödinger equation. (English) Zbl 1027.65171

Summary: The solution of the one-dimensional time-independent Schrödinger equation is considered by symplectic integrators. The Schrödinger equation is first transformed into a Hamiltonian canonical equation. The concept of asymptotic symplecticness is introduced and asymptotically symplectic methods of order up to 3 are developed. Numerical results are obtained for the one-dimensional harmonic oscillator, the hydrogen atom and the one dimensional double-well anharmonic oscillator.


65P10 Numerical methods for Hamiltonian systems including symplectic integrators
37M15 Discretization methods and integrators (symplectic, variational, geometric, etc.) for dynamical systems
Full Text: DOI


[1] Arnold, V., Mathematical methods of classical mechanics, (1978), Springer-Verlag New York · Zbl 0386.70001
[2] Blatt, J.M., Practical points concerning the solution of the Schrödinger equation, J. comput. phys., 1, 382-396, (1967) · Zbl 0182.49702
[3] Killingbeck, J., Shooting methods for the Schrödinger equation, J. phys. A: math. gen., 20, 1411-1417, (1987) · Zbl 0627.65096
[4] Liu, X.S.; Liu, X.Y.; Zhou, Z.Y.; Ding, P.Z.; Pan, S.F., Numerical solution of the one-dimensional time-independent Schrödinger equation by using symplectic schemes, Int. J. quant. chem., 79, 343-349, (2000)
[5] Raptis, A.D., On the numerical solution of the Schrödinger equation, Comput. phys. commun., 24, 1-4, (1981)
[6] Raptis, A.D., Two step methods for the numerical solution of the Schrödinger equation, Computing, 28, 373-378, (1982) · Zbl 0473.65060
[7] Sanz-Serna, J.M.; Calvo, M.P., Numerical Hamiltonian problem, (1994), Chapman & Hall London · Zbl 0816.65042
[8] T.E. Simos, Numerical methods for 1D, 2D and 3D differential equations arising in chemical problems, Chemical Modelling: Application and Theory, The Royal Society of Chemistry, in press.
[9] Yoshida, H., Construction of higher order symplectic integrators, Phys. lett. A, 150, 262-268, (1990)
[10] Zhu, W.; Zhao, X.; Tang, Y., Numerical methods with a high order of accuracy in the quantum system, J. chem. phys., 104, 2275-2286, (1996)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.